It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-19-2008, 09:13 PM   #1
Senior Member
(male)
 
Join Date: Apr 2007
Location: Hicksville
Posts: 259
Stoler99 HB UserStoler99 HB User
If your taking Xanax, can you also take St John's wort or Valerian root

Hi, I'v read that if your taking an anti depressant or SSRI, you shouldn't take St Johns wort or Valerian Root.
But what if your just using a Benzo like Xanax or Klonopin.
Can you also take ST Johns wort, 5,HTP or Valerian Root.

 
Old 06-20-2008, 08:24 PM   #2
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: If your taking Xanax, can you also take St John's wort or Valerian root

No, you shouldn't take Valerian with a benzo because it will increase the sedative effects of the benzo. As for the 5-htp, I'm not entirely sure, but I would think that it also would increase the sedative effects of the benzo because 5-htp can have a sedative effect in many people. I'm not really familiar much with St. John's Wort, though, so I can't comment on that. I've never taken it.

Last edited by kittywitty; 06-20-2008 at 08:41 PM.

 
Sponsors Lightbulb
   
Old 06-24-2008, 09:22 AM   #3
Senior Member
(male)
 
Join Date: Jul 2003
Posts: 289
Breezes HB User
Re: If your taking Xanax, can you also take St John's wort or Valerian root

I would be careful combining any of them. A word of caution on Valerian and St. John's Wort. There are independant labs that test supplements. They may test as many as 15 different brands for potency and purity. A number of brands of Valerian and St. John's Wort had less of the key ingredient than advertised. A few had contaminants.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
St. John's Wort and Black cohosh JoAnn15 Vitamins & Supplements 2 02-07-2009 12:53 PM
Does taking/stopping your pain meds cause insomnia? TexMom85 Pain Management 14 05-29-2008 09:40 AM
St. John's Wort And Valerian Modularman Anxiety 5 10-13-2007 08:01 PM
getting off valium & Xanax tessaoz Addiction & Recovery 16 10-05-2007 04:15 PM
St Johns Wort maintainin Alternative Medicine 3 12-29-2006 06:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:25 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!